Alert archive / Kansas / River Flood Warnings in 2011
River Flood Warning 38, NWS Topeka, KS
NWS Topeka, KS issued this river flood warning at Jun 2, 2011, 12:47 PM CDT for Pottawatomie County, Wabaunsee County, Kansas. It took effect at Jun 2, 2011, 4:09 PM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2011, 12:47 PM CDT (17:47 UTC)
- In effect from
- Jun 2, 2011, 4:09 PM CDT
- Expired
- Jun 2, 2011, 9:26 PM CDT
- In force
- 5 hr
- Issued by
- NWS Topeka, KS
- Flood severity
- Minor
Counties Pottawatomie County, KS, Wabaunsee County, KS
The radar
The Topeka radar (KTWX), 19 km from the middle of the area, began a volume at 17:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kansas River near Belvue (BVUK1). The gauge peaked at 19.65 ft at Jun 2, 2011, 5:00 PM CDT.
- Action stage
- 16 ft
- Minor stage
- 20 ft
- Moderate stage
- 28 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06888350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
161 WGUS43 KTOP 021747 FLWTOP BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TOPEKA KS 1247 PM CDT THU JUN 2 2011 ...THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING STREAMS IN KANSAS... KANSAS RIVER NEAR BELVUE AFFECTING POTTAWATOMIE AND WABAUNSEE COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. && KSC149-197-030147- /O.NEW.KTOP.FL.W.0038.110602T2125Z-110603T1536Z/ /BVUK1.1.ER.110602T2125Z.110603T0000Z.110603T0336Z.NO/ 1247 PM CDT THU JUN 2 2011 THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A * FLOOD WARNING FOR THE KANSAS RIVER NEAR BELVUE. * FROM THIS AFTERNOON TO FRIDAY MORNING. * AT 12:30 PM THURSDAY THE STAGE WAS 19.2 FEET. * FLOOD STAGE IS 20.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 20.6 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE TONIGHT. * IMPACT...AT 20.0 FEET...MINOR LOWLAND FLOODING OCCURS FROM WAMEGO TO TOPEKA. $$
2 follow-up statements
621 WGUS83 KTOP 021851 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 151 PM CDT THU JUN 2 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS... BLACK VERMILLION RIVER AT FRANKFORT AFFECTING MARSHALL COUNTY CROSS CREEK NEAR ROSSVILLE AFFECTING SHAWNEE COUNTY ELK CREEK AT CLYDE AFFECTING CLAY AND CLOUD COUNTIES FANCY CREEK NEAR RANDOLPH AFFECTING RILEY COUNTY KANSAS RIVER NEAR BELVUE AFFECTING POTTAWATOMIE AND WABAUNSEE COUNTIES KANSAS RIVER AT LECOMPTON AFFECTING DOUGLAS AND JEFFERSON COUNTIES KANSAS RIVER AT LAWRENCE AFFECTING DOUGLAS AND JEFFERSON COUNTIES KANSAS RIVER AT MANHATTAN AFFECTING POTTAWATOMIE...RILEY AND WABAUNSEE COUNTIES ROCK CREEK NEAR LOUISVILLE AFFECTING POTTAWATOMIE COUNTY SOLDIER CREEK NEAR DELIA AFFECTING JACKSON AND SHAWNEE COUNTIES SOLOMON RIVER AT MINNEAPOLIS AFFECTING OTTAWA COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS.. BUFFALO CREEK NEAR JAMESTOWN AFFECTING CLOUD COUNTY CHAPMAN CREEK NEAR CHAPMAN AFFECTING DICKINSON COUNTY KANSAS RIVER AT TOPEKA AFFECTING DOUGLAS...JEFFERSON AND SHAWNEE COUNTIES REPUBLICAN RIVER AT CLAY CENTER AFFECTING CLAY COUNTY SALINE RIVER AT TESCOTT AFFECTING OTTAWA AND SALINE COUNTIES SALT CREEK NEAR ADA AFFECTING OTTAWA COUNTY SOLOMON RIVER NEAR GLASCO AFFECTING CLOUD COUNTY SOLOMON RIVER NEAR NILES AFFECTING DICKINSON...OTTAWA AND SALINE COUNTIES VERMILLION CREEK NEAR LOUISVILLE AFFECTING POTTAWATOMIE COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. && KSC027-030251- /O.CON.KTOP.FL.W.0022.000000T0000Z-110606T0600Z/ /CYCK1.2.ER.110602T0544Z.110602T1730Z.110605T1800Z.NO/ 151 PM CDT THU JUN 2 2011 THE FLOOD WARNING CONTINUES FOR THE REPUBLICAN RIVER AT CLAY CENTER. * UNTIL LATE SUNDAY NIGHT. * AT 12:30 PM THURSDAY THE STAGE WAS 22.1 FEET. * FLOOD STAGE IS 15.0 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY SUNDAY EARLY AFTERNOON. * IMPACT...AT 21.0 FEET...HIGHWAYS 24 AND 15 FLOOD. A HIGH FILL WHICH CARRIES THE ROAD BED INTO CLAY CENTER BEGINS TO OVERFLOW. $$ KSC149-030251- /O.EXT.KTOP.FL.W.0032.000000T0000Z-110603T1723Z/ /LISK1.2.ER.000000T0000Z.110602T1602Z.110602T2323Z.UU/ 151 PM CDT THU JUN 2 2011 THE FLOOD WARNING CONTINUES FOR THE ROCK CREEK NEAR LOUISVILLE. * UNTIL FRIDAY AFTERNOON. * AT 11:02 AM THURSDAY THE STAGE WAS 33.0 FEET. * FLOOD STAGE IS 27.0 FEET. * MODERATE FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS EVENING. * IMPACT...AT 33.0 FEET...EAST WEBSTER ROAD FLOODS. THE FARM FIELD IS FLOODED AND HOMES IN THE AREA BEGIN TO FLOOD. THE UNPAVED ROAD LEADING TO THE PARK ON THE SOUTHEAST SIDE OF ROCK CREEK FLOODS. $$ KSC143-169-030251- /O.CON.KTOP.FL.W.0034.110603T0215Z-110607T0455Z/ /TSCK1.2.ER.110603T0215Z.110604T1800Z.110606T1655Z.NR/ 151 PM CDT THU JUN 2 2011 THE FLOOD WARNING CONTINUES FOR THE SALINE RIVER AT TESCOTT. * FROM THIS EVENING TO MONDAY EVENING. * AT 12:30 PM THURSDAY THE STAGE WAS 16.7 FEET. * FLOOD STAGE IS 25.0 FEET. * MODERATE FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR 30.0 FEET BY SATURDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE MONDAY MORNING. * IMPACT...AT 29.0 FEET...SOUTHERN PARTS OF THE CITY OF TESCOTT ARE AFFECTED BY FLOOD WATERS. $$ KSC143-030251- /O.CON.KTOP.FL.W.0021.000000T0000Z-110606T1400Z/ /ADAK1.2.ER.110602T2032Z.110604T0000Z.110606T0200Z.NO/ 151 PM CDT THU JUN 2 2011 THE FLOOD WARNING CONTINUES FOR THE SALT CREEK NEAR ADA. * UNTIL MONDAY MORNING. * AT 12:45 PM THURSDAY THE STAGE WAS 16.7 FEET. * FLOOD STAGE IS 18.0 FEET. * MODERATE FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 20.5 FEET BY EARLY SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY BEFORE MIDNIGHT. * IMPACT...AT 21.0 FEET...FLOOD WATERS ARE OVER ONE HALF MILE WIDE OVER CULTIVATED FARM LAND 3 MILES EAST SOUTHEAST OF THE TOWN OF ADA. $$ KSC085-177-030251- /O.EXT.KTOP.FL.W.0029.000000T0000Z-110603T0920Z/ /DELK1.2.ER.110602T1222Z.110602T1516Z.110602T2120Z.UU/ 151 PM CDT THU JUN 2 2011 THE FLOOD WARNING CONTINUES FOR THE SOLDIER CREEK NEAR DELIA. * UNTIL LATE TONIGHT. * AT 1:16 PM THURSDAY THE STAGE WAS 26.8 FEET. * FLOOD STAGE IS 26.0 FEET. * MODERATE FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS AFTERNOON. * IMPACT...AT 26.5 FEET...106 ROAD IN SOUTHERN JACKSON COUNTY FLOODS ABOUT 200 FEET WEST OF SOLDIER CREEK. $$ KSC029-030251- /O.CON.KTOP.FL.W.0023.000000T0000Z-110606T1310Z/ /GLAK1.2.ER.000000T0000Z.110604T1200Z.110605T1910Z.NO/ 151 PM CDT THU JUN 2 2011 THE FLOOD WARNING CONTINUES FOR THE SOLOMON RIVER NEAR GLASCO. * UNTIL MONDAY MORNING. * AT 7:25 AM THURSDAY THE STAGE WAS 23.8 FEET. * FLOOD STAGE IS 22.0 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 28.4 FEET BY SATURDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY EARLY AFTERNOON. $$ KSC143-030251- /O.EXT.KTOP.FL.W.0027.110602T2111Z-110604T1048Z/ /MPSK1.2.ER.110602T2111Z.110603T0600Z.110603T2248Z.NO/ 151 PM CDT THU JUN 2 2011 THE FLOOD WARNING CONTINUES FOR THE SOLOMON RIVER AT MINNEAPOLIS. * UNTIL LATE FRIDAY NIGHT. * AT 10:00 AM THURSDAY THE STAGE WAS 18.5 FEET. * FLOOD STAGE IS 26.0 FEET. * MODERATE FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 30.5 FEET BY EARLY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY AFTERNOON. * IMPACT...AT 31.0 FEET...MARKLEY GROVE PARK FLOODS. $$ KSC041-143-169-030251- /O.CON.KTOP.FL.W.0028.110603T0052Z-000000T0000Z/ /NLSK1.2.ER.110603T0052Z.110604T0000Z.000000T0000Z.NO/ 151 PM CDT THU JUN 2 2011 THE FLOOD WARNING CONTINUES FOR THE SOLOMON RIVER NEAR NILES. * FROM THIS EVENING UNTIL FURTHER NOTICE. * AT 12:45 PM THURSDAY THE STAGE WAS 20.4 FEET. * FLOOD STAGE IS 24.0 FEET. * MODERATE FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 29.0 FEET BY EARLY SATURDAY MORNING. * IMPACT...AT 27.0 FEET...ARROWHEAD ROAD WEST OF NILES FLOODS. $$ KSC117-030251- /O.EXT.KTOP.FL.W.0018.000000T0000Z-110603T1342Z/ /FKFK1.1.ER.110602T0740Z.110602T1730Z.110603T0142Z.NO/ 151 PM CDT THU JUN 2 2011 THE FLOOD WARNING CONTINUES FOR THE BLACK VERMILLION RIVER AT FRANKFORT. * UNTIL FRIDAY MORNING. * AT 12:30 PM THURSDAY THE STAGE WAS 21.1 FEET. * FLOOD STAGE IS 19.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS EVENING. $$ KSC029-030250- /O.CON.KTOP.FL.W.0031.000000T0000Z-110603T1903Z/ /JMSK1.1.ER.110602T1452Z.110602T1600Z.110603T0103Z.NO/ 151 PM CDT THU JUN 2 2011 THE FLOOD WARNING CONTINUES FOR THE BUFFALO CREEK NEAR JAMESTOWN. * UNTIL FRIDAY AFTERNOON. * AT 11:00 AM THURSDAY THE STAGE WAS 16.6 FEET. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS EVENING. * IMPACT...AT 16.9 FEET...FARM FIELD ALONG THE NORTH BANK OF THE BUFFALO CREEK FLOODS. $$ KSC041-030250- /O.CON.KTOP.FL.W.0024.000000T0000Z-110604T1657Z/ /CHPK1.1.ER.110602T0826Z.110603T1200Z.110604T0457Z.NO/ 151 PM CDT THU JUN 2 2011 THE FLOOD WARNING CONTINUES FOR THE CHAPMAN CREEK NEAR CHAPMAN. * UNTIL SATURDAY MORNING. * AT 12:45 PM THURSDAY THE STAGE WAS 21.1 FEET. * FLOOD STAGE IS 19.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 21.6 FEET BY FRIDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY BEFORE MIDNIGHT. * IMPACT...AT 19.0 FEET...LOWLAND FLOODING OCCURS FROM NEAR THE TOWN OF INDUSTRY UPSTREAM FROM CHAPMAN TO THE SMOKY HILL RIVER...DOWNSTREAM FROM CHAPMAN. $$ KSC177-030250- /O.EXT.KTOP.FL.W.0025.000000T0000Z-110603T1323Z/ /RSSK1.1.ER.110602T1827Z.110603T0000Z.110603T0723Z.UU/ 151 PM CDT THU JUN 2 2011 THE FLOOD WARNING CONTINUES FOR THE CROSS CREEK NEAR ROSSVILLE. * UNTIL FRIDAY MORNING. * AT 12:30 PM THURSDAY THE STAGE WAS 24.7 FEET. * FLOOD STAGE IS 25.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 26.5 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY FRIDAY MORNING. * IMPACT...AT 25.0 FEET...MINOR FLOODING ALONG THE CREEK OCCURS. $$ KSC027-029-030250- /O.EXT.KTOP.FL.W.0020.000000T0000Z-110603T1636Z/ /CLDK1.2.ER.000000T0000Z.110602T1200Z.110602T2236Z.UU/ 151 PM CDT THU JUN 2 2011 THE FLOOD WARNING CONTINUES FOR THE ELK CREEK AT CLYDE. * UNTIL FRIDAY MORNING. * AT 10:00 AM THURSDAY THE STAGE WAS 20.6 FEET. * FLOOD STAGE IS 14.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS AFTERNOON. * IMPACT...AT 22.0 FEET...FLOOD WATERS THREATEN TO OVERTOP COUNTY ROADS UPSTREAM AND DOWNSTREAM FROM CLYDE. COUNTY ROAD 813 NEAR THE INTERSECTION WITH COUNTY ROAD 354 MAY BE FLOODED. IN ADDITION... SHERIDAN DRIVE DOWNSTREAM OF THE FLOOD CONTROL PROJECT MAY BE UNDER WATER. $$ KSC161-030250- /O.EXT.KTOP.FL.W.0019.000000T0000Z-110603T1606Z/ /RDPK1.2.ER.000000T0000Z.110602T1100Z.110602T2206Z.NO/ 151 PM CDT THU JUN 2 2011 THE FLOOD WARNING CONTINUES FOR THE FANCY CREEK NEAR RANDOLPH. * UNTIL FRIDAY MORNING. * AT 12:00 PM THURSDAY THE STAGE WAS 22.5 FEET. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER HAS CRESTED THIS MORNING...AND THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS AFTERNOON. * IMPACT...AT 16.0 FEET...LOW LYING AREAS ALONG THE CREEK FLOOD. $$ KSC149-197-030250- /O.EXT.KTOP.FL.W.0038.110602T2109Z-110603T1536Z/ /BVUK1.1.ER.110602T2109Z.110603T0000Z.110603T0336Z.NO/ 151 PM CDT THU JUN 2 2011 THE FLOOD WARNING CONTINUES FOR THE KANSAS RIVER NEAR BELVUE. * UNTIL FRIDAY MORNING. * AT 12:30 PM THURSDAY THE STAGE WAS 19.2 FEET. * FLOOD STAGE IS 20.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 20.6 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TONIGHT. * IMPACT...AT 20.0 FEET...MINOR LOWLAND FLOODING OCCURS FROM WAMEGO TO TOPEKA. $$ KSC045-087-030250- /O.EXT.KTOP.FL.W.0035.110603T0913Z-110604T1330Z/ /LCPK1.1.ER.110603T0913Z.110603T1800Z.110604T0130Z.NO/ 151 PM CDT THU JUN 2 2011 THE FLOOD WARNING CONTINUES FOR THE KANSAS RIVER AT LECOMPTON. * FROM LATE TONIGHT TO SATURDAY MORNING. * AT 12:30 PM THURSDAY THE STAGE WAS 13.9 FEET. * FLOOD STAGE IS 17.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY FRIDAY MORNING AND CONTINUE TO RISE TO NEAR 18.0 FEET BY FRIDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY EVENING. * IMPACT...AT 19.0 FEET...CONSIDERABLE AGRICULTURAL FLOODING OCCURS. $$ KSC045-087-030250- /O.EXT.KTOP.FL.W.0036.110603T1200Z-110604T1200Z/ /LWRK1.1.ER.110603T1200Z.110603T1800Z.110604T0000Z.NO/ 151 PM CDT THU JUN 2 2011 THE FLOOD WARNING CONTINUES FOR THE KANSAS RIVER AT LAWRENCE. * FROM FRIDAY MORNING TO SATURDAY MORNING. * AT 10:00 AM THURSDAY THE STAGE WAS 15.4 FEET. * FLOOD STAGE IS 18.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY FRIDAY MORNING AND CONTINUE TO RISE TO NEAR 18.2 FEET BY FRIDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY EVENING. * IMPACT...AT 18.0 FEET...LOWLANDS OUTSIDE OF THE LEVEE ON THE NORTH SIDE OF THE RIVER BEGIN TO FLOOD. BURCHAM PARK IS CLOSED DUE TO FLOODING ON THE SOUTH SIDE OF THE RIVER. $$ KSC149-161-197-030250- /O.EXT.KTOP.FL.W.0026.000000T0000Z-110603T0915Z/ /MHKK1.1.ER.110602T1209Z.110602T1800Z.110602T2115Z.NO/ 151 PM CDT THU JUN 2 2011 THE FLOOD WARNING CONTINUES FOR THE KANSAS RIVER AT MANHATTAN. * UNTIL LATE TONIGHT. * AT 1:00 PM THURSDAY THE STAGE WAS 20.0 FEET. * FLOOD STAGE IS 18.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY THIS EVENING. * IMPACT...AT 18.0 FEET...LOWLANDS FLOOD NEAR THE RIVER. $$ KSC045-087-177-030250- /O.CON.KTOP.FL.W.0037.110603T0412Z-110604T0217Z/ /TPAK1.1.ER.110603T0412Z.110603T1200Z.110603T1417Z.NO/ 151 PM CDT THU JUN 2 2011 THE FLOOD WARNING CONTINUES FOR THE KANSAS RIVER AT TOPEKA. * FROM THIS EVENING TO FRIDAY EVENING. * AT 12:30 PM THURSDAY THE STAGE WAS 20.8 FEET. * FLOOD STAGE IS 26.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR 26.8 FEET BY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY AFTERNOON. * IMPACT...AT 26.0 FEET...RIVER ROAD UNDER THE BURLINGTON NORTHERN SANTA FE RAILROAD BRIDGE BEGINS TO FLOOD. $$ KSC149-030250- /O.CON.KTOP.FL.W.0033.000000T0000Z-110603T2024Z/ /LOUK1.1.ER.110602T2007Z.110603T0000Z.110603T0224Z.NO/ 151 PM CDT THU JUN 2 2011 THE FLOOD WARNING CONTINUES FOR THE VERMILLION CREEK NEAR LOUISVILLE. * UNTIL FRIDAY AFTERNOON. * AT 12:00 PM THURSDAY THE STAGE WAS 28.5 FEET. * FLOOD STAGE IS 30.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 31.8 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TONIGHT. * IMPACT...AT 30.0 FEET...LOW LAND FLOODING OCCURS NEAR THE CREEK. $$
324 WGUS83 KTOP 030226 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 926 PM CDT THU JUN 2 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAMS IN KANSAS... ELK CREEK AT CLYDE AFFECTING CLAY AND CLOUD COUNTIES FANCY CREEK NEAR RANDOLPH AFFECTING RILEY COUNTY KANSAS RIVER NEAR BELVUE AFFECTING POTTAWATOMIE AND WABAUNSEE COUNTIES SOLDIER CREEK NEAR DELIA AFFECTING JACKSON AND SHAWNEE COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. && KSC149-197-030256- /O.CAN.KTOP.FL.W.0038.000000T0000Z-110603T1536Z/ /BVUK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 926 PM CDT THU JUN 2 2011 THE FLOOD WARNING IS CANCELLED FOR THE KANSAS RIVER NEAR BELVUE. * AT 8:30 PM THURSDAY THE STAGE WAS 19.6 FEET. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 19.7 FEET. THE RIVER WILL FALL TO 17.7 FEET BY FRIDAY MORNING. $$ KSC027-029-030256- /O.CAN.KTOP.FL.W.0020.000000T0000Z-110603T1636Z/ /CLDK1.2.ER.000000T0000Z.110602T1200Z.110603T0018Z.UU/ 926 PM CDT THU JUN 2 2011 THE FLOOD WARNING IS CANCELLED FOR THE ELK CREEK AT CLYDE. * AT 9:00 PM THURSDAY THE STAGE WAS ESTIMATED AT 12.8 FEET. * FLOOD STAGE IS 14.0 FEET. * FELL BELOW FLOOD STAGE AT 7:18 PM THURSDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 5.7 FEET BY SATURDAY MORNING. $$ KSC161-030256- /O.CAN.KTOP.FL.W.0019.000000T0000Z-110603T1606Z/ /RDPK1.2.ER.000000T0000Z.110602T1100Z.110602T2041Z.NO/ 926 PM CDT THU JUN 2 2011 THE FLOOD WARNING IS CANCELLED FOR THE FANCY CREEK NEAR RANDOLPH. * AT 5:00 PM THURSDAY THE STAGE WAS 13.7 FEET. * FLOOD STAGE IS 16.0 FEET. * FELL BELOW FLOOD STAGE AT 3:41 PM THURSDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 7.8 FEET BY SATURDAY MORNING. $$ KSC085-177-030256- /O.CAN.KTOP.FL.W.0029.000000T0000Z-110603T0920Z/ /DELK1.2.ER.110602T1222Z.110602T1516Z.110602T2053Z.UU/ 926 PM CDT THU JUN 2 2011 THE FLOOD WARNING IS CANCELLED FOR THE SOLDIER CREEK NEAR DELIA. * AT 8:30 PM THURSDAY THE STAGE WAS 22.7 FEET. * FLOOD STAGE IS 26.0 FEET. * FELL BELOW FLOOD STAGE AT 3:53 PM THURSDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 9.5 FEET BY SATURDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at Jun 2, 12:23 PM CDT, 24 minutes earlier.
Area forecast discussion, Jun 2, 12:23 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 1223 PM CDT THU JUN 2 2011 ...UPDATE TO AVIATION... .DISCUSSION... CONVECTION ASSOCIATED WITH A MCV MOVING THROUGH KANSAS WILL CONTINUE TO TRACK NORTHEAST AS THE LOW LEVEL JET VEERS. STRONGER THUNDERSTORMS HAVE BEEN PRODUCING HOURLY RAINFALL RATES NEAR AN INCH AND A HALF TO 2 INCHES PER HOUR. FLASH FLOODING...AERIAL FLOODING AND RIVER FLOODING WILL CONTINUE TO BE A CONCERN WHERE THUNDERSTORMS TRAIN...ADDITIONAL RAIN FALLS OVER PREVIOUSLY SATURATED BASINS AND RUNOFF ELEVATES WATER LEVELS IN CREEKS AND RIVERS. PLEASE SEE CURRENT TOPFLWTOP...TOPFFWTOP AND TOPFLSTOP PRODUCTS FOR FURTHER DETAILS. CLOUD TOPS HAVE BEEN WARMING OVER THE LAST COUPLE OF HOURS WITH THUNDERSTORMS WEAKENING AS A MORE STABLE BOUNDARY LAYER IS ENCOUNTERED. THUS WILL CANCEL SEVERE THUNDERSTORM WATCH 418 WITH FORECAST ISSUANCE. THE HIGHLIGHT OF THE REST OF THE FORECAST INCLUDES ABOVE NORMAL TEMPERATURES ALONG WITH MUGGY...WINDY AND GENERALLY DRY WEATHER. AN UPPER LEVEL RIDGE WILL BUILD ACROSS THE PLAINS AND THE OZARKS INTO EARLY NEXT WEEK. SOUTHWEST FLOW ALOFT WILL ADVECT A MUCH WARMER AIRMASS INTO THE PLAINS WITH 850MB TEMPS PROGGED NEAR 25 DEGREES CELSIUS. MIXING WILL AID IN HIGHS REACHING THE 90S ALONG WITH OVERNIGHT LOWS IN THE 70S. NEAR WIND ADVISORY CONDITIONS ARE EXPECTED IN NORTH CENTRAL KANSAS TODAY AND WIND ADVISORY CONDITIONS ARE MORE PROBABLE ACROSS NORTHEAST KANSAS FRIDAY WITH A 50 KNOT LOW LEVEL JET AXIS POSITIONED THROUGH NORTHEAST KANSAS. SLIGHT CHANCES FOR THUNDERSTORMS HAVE BEEN MAINTAINED IN THE FORECAST FRIDAY NIGHT AND SATURDAY NIGHT IN FAR NORTHERN KANSAS AND ACROSS THE ENTIRE FORECAST AREA WEDNESDAY. A WEAK FRONT COULD APPROACH NORTHERN KANSAS FRIDAY NIGHT TRIGGERING A FEW THUNDERSTORMS. FORECAST MODELS PROG A SHORTWAVE ROUNDING THE UPPER RIDGE SATURDAY NIGHT IN NORTHERN KANSAS WHICH COULD ALSO PRODUCE A FEW THUNDERSTORMS IN FAR NORTHERN KANSAS. BETTER CHANCES FOR PRECIPITATION ARE ANTICIPATED FOR THE MIDDLE OF NEXT WEEK WITH THE UPPER LEVEL RIDGE SHIFTING EAST AND AN UPPER LEVEL TROUGH APPROACHING THE PLAINS. ANGLE && .AVIATION... VFR CONDITIONS EXPECTED FOR THE TAF PERIOD. A TIGHT PRESSURE GRADIENT WILL KEEP STRONG SOUTHERLY WINDS THROUGHOUT THE TAF CYCLE. ANDERSON && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 2, 4:48 AM CDT, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 448 AM CDT THU JUN 2 2011 KSZ008>012-020>024-026-034>040-054>056-058-059-031000- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 448 AM CDT THU JUN 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS PRODUCING HEAVY RAIN WILL END BY 8 AM. RUNOFF FROM THESE THUNDERSTORMS WILL PRODUCE FLASH FLOODING... AERIAL FLOODING AND RIVER FLOODING. SEE TOPFFWTOP..TOPFLWTOP... TOPFLSTOP AND TOPFFSTOP PRODUCTS FOR CURRENT FLOOD INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE LATE FRIDAY NIGHT AND LATE SATURDAY NIGHT NORTH OF INTERSTATE 70. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Local storm report, Jun 2, 9:54 AM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
954 AM CDT THU JUN 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM FLOOD 4 NNE MINNEAPOLIS 39.18N 97.68W
06/02/2011 OTTAWA KS TRAINED SPOTTER
SPOTTER ESTIMATES 2-3 FEET OF WATER OVER THE ROAD AT
TREATY RD AND 190TH RD.
&&
ANDERSONLocal storm report, Jun 2, 10:02 AM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1002 AM CDT THU JUN 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 AM HEAVY RAIN 8 SW WAMEGO 39.11N 96.39W
06/02/2011 M2.95 INCH WABAUNSEE KS TRAINED SPOTTER
STORM TOTAL
&&
JLLocal storm report, Jun 2, 10:29 AM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1029 AM CDT THU JUN 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1028 AM HEAVY RAIN 5 E HOYT 39.26N 95.61W
06/02/2011 M3.70 INCH JACKSON KS TRAINED SPOTTER
STORM TOTAL
&&
JLLocal storm report, Jun 2, 10:30 AM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1030 AM CDT THU JUN 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM FLASH FLOOD 4 N WELLS 39.20N 97.55W
06/02/2011 OTTAWA KS LAW ENFORCEMENT
WATER FLOWING OVER INTERSECTION OF 210TH AND QUARTZ ROAD
&&
COMITTLocal storm report, Jun 2, 12:03 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1203 PM CDT THU JUN 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1202 PM HEAVY RAIN 2 WNW OLSBURG 39.44N 96.64W
06/02/2011 M5.00 INCH POTTAWATOMIE KS TRAINED SPOTTER
24 HOUR RAINFALL TOTAL MEASURED SINCE 1 PM YESTERDAY.
&&
ANDERSONLocal storm report, Jun 2, 12:33 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1233 PM CDT THU JUN 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM FLASH FLOOD MORGANVILLE 39.47N 97.20W
06/02/2011 CLAY KS EMERGENCY MNGR
MORGANVILLE INUNDATED BY FLASH FLOODING. NUMEROUS CITY
BUILDINGS FLOODED. VIRTUALLY ALL ROADS IN THE VINCINTY
ACROSS NORTHERN CLAY COUNTY WERE WASHED OUT.
&&
COMITTThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:04 PM CDT | Tornado Warning | TOP | Cloud, Republic, Washington | 41 min |
| Jun 1, 7:13 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson | 47 min |
| Jun 1, 7:28 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Pottawatomie, Riley | 47 min |
| Jun 1, 7:44 PM CDT | Severe Thunderstorm Warning | TOP | Republic, Washington | 46 min |
| Jun 1, 7:59 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson | 46 min |
| Jun 1, 8:02 PM CDT | Special Weather Statement | TOP | Wabaunsee | 28 min |
| Jun 1, 8:05 PM CDT | Tornado Warning | TOP | Republic, Washington | 25 min |
| Jun 1, 8:16 PM CDT | Flash Flood Warning | TOP | Cloud, Republic | 3 hr |
| Jun 1, 8:21 PM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie, Shawnee, Wabaunsee | 21 min |
| Jun 1, 8:26 PM CDT | Tornado Warning | TOP | Dickinson | 34 min |
| Jun 1, 9:04 PM CDT | Flash Flood Warning | TOP | Republic, Washington | 3 hr |
| Jun 1, 9:19 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson | 56 min |
| Jun 1, 9:26 PM CDT | River Flood Warning | TOP | Riley | 24 hr |
| Jun 1, 9:36 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Cloud, Republic, Washington | 39 min |
| Jun 1, 9:46 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson | 29 min |
| Jun 1, 9:52 PM CDT | Severe Thunderstorm Warning | TOP | Ottawa | 38 min |
| Jun 1, 10:12 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson | 63 min |
| Jun 1, 10:13 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Riley, Washington | 47 min |
| Jun 1, 10:24 PM CDT | Tornado Warning | TOP | Clay | 36 min |
| Jun 1, 10:35 PM CDT | Flash Flood Warning | TOP | Clay, Cloud, Riley, Washington | 4 hr |
| Jun 1, 11:04 PM CDT | Flash Flood Warning | TOP | Ottawa | 4 hr |
| Jun 1, 11:10 PM CDT | Special Weather Statement | TOP | Ottawa | 50 min |
| Jun 1, 11:12 PM CDT | Flash Flood Warning | TOP | Cloud, Republic | 2 hr |
| Jun 1, 11:17 PM CDT | River Flood Warning | TOP | Clay, Cloud | 22 hr |
| Jun 1, 11:28 PM CDT | Flash Flood Warning | TOP | Clay, Dickinson, Geary, Morris, Pottawatomie, Riley | 6 hr |
| Jun 1, 11:40 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson | 65 min |
| Jun 1, 11:51 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson | 54 min |
| Jun 1, 11:56 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Riley | 49 min |
| Jun 2, 12:22 AM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie, Riley | 23 min |
| Jun 2, 12:40 AM CDT | Areal Flood Warning | TOP | Cloud, Republic | 6 hr |
| Jun 2, 12:42 AM CDT | Severe Thunderstorm Warning | TOP | Geary, Pottawatomie, Riley, Wabaunsee | 48 min |
| Jun 2, 12:48 AM CDT | Areal Flood Advisory | TOP | Geary, Morris, Pottawatomie, Riley, Wabaunsee | 117 min |
| Jun 2, 1:18 AM CDT | Special Weather Statement | TOP | Jackson | 42 min |
| Jun 2, 1:19 AM CDT | Flash Flood Warning | TOP | Cloud, Ottawa | 6 hr |
| Jun 2, 1:24 AM CDT | River Flood Warning | TOP | Ottawa | 6 days |
| Jun 2, 1:24 AM CDT | River Flood Warning | TOP | Clay | 5 days |
| Jun 2, 1:38 AM CDT | Severe Thunderstorm Warning | TOP | Cloud | 22 min |
| Jun 2, 2:19 AM CDT | River Flood Warning | TOP | Cloud | 4 days |
| Jun 2, 3:07 AM CDT | River Flood Warning | TOP | Dickinson | 56 hr |
| Jun 2, 3:20 AM CDT | Flash Flood Warning | TOP | Pottawatomie, Riley | 4 hr |
| Jun 2, 5:47 AM CDT | Areal Flood Warning | TOP | Clay, Dickinson, Geary, Pottawatomie, Riley | 4 hr |
| Jun 2, 5:53 AM CDT | River Flood Warning | TOP | Shawnee | 24 hr |
| Jun 2, 5:53 AM CDT | River Flood Warning | TOP | Pottawatomie, Riley, Wabaunsee | 24 hr |
| Jun 2, 6:06 AM CDT | River Flood Warning | TOP | Ottawa | 39 hr |
| Jun 2, 6:06 AM CDT | River Flood Warning | TOP | Dickinson, Ottawa, Saline | 6 days |
| Jun 2, 6:46 AM CDT | Areal Flood Warning | TOP | Cloud, Ottawa, Republic | 4 hr |
| Jun 2, 7:05 AM CDT | Flash Flood Warning | TOP | Pottawatomie, Riley | 115 min |
| Jun 2, 7:26 AM CDT | River Flood Warning | TOP | Jackson, Shawnee | 14 hr |
| Jun 2, 7:31 AM CDT | River Flood Warning | TOP | Washington | 6 hr |
| Jun 2, 7:40 AM CDT | River Flood Warning | TOP | Cloud | 24 hr |
| Jun 2, 7:42 AM CDT | River Flood Warning | TOP | Pottawatomie | 27 hr |
| Jun 2, 8:44 AM CDT | River Flood Warning | TOP | Pottawatomie | 13 hr |
| Jun 2, 8:59 AM CDT | Flash Flood Warning | TOP | Pottawatomie, Riley | 6 hr |
| Jun 2, 9:29 AM CDT | Areal Flood Warning | TOP | Clay, Cloud, Dickinson, Geary, Marshall, Ottawa and 4 more | 12 hr |
| Jun 2, 10:19 AM CDT | River Flood Warning | TOP | Ottawa, Saline | 4 days |
| Jun 2, 10:19 AM CDT | River Flood Warning | TOP | Douglas, Jefferson | 33 hr |
| Jun 2, 11:06 AM CDT | Areal Flood Warning | TOP | Jackson, Jefferson, Pottawatomie, Shawnee | 6 hr |
| Jun 2, 11:11 AM CDT | River Flood Warning | TOP | Douglas, Jefferson | 36 hr |
| Jun 2, 11:11 AM CDT | River Flood Warning | TOP | Douglas, Jefferson, Shawnee | 18 hr |
| Jun 2, 2:48 PM CDT | Areal Flood Warning | TOP | Pottawatomie, Riley | 6 hr |
| Jun 2, 4:36 PM CDT | Areal Flood Warning | TOP | Jackson, Jefferson, Pottawatomie, Shawnee | 5 hr |
Nearby
River Flood Warnings in Kansas, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.